Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 33, NWS Sioux Falls, SD

June 12, 2008Clay County, O'Brien County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Jun 12, 2008, 9:39 AM CDT for Clay County, O'Brien County, Iowa. It took effect at Jun 12, 2008, 5:57 PM CDT. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2008, 9:39 AM CDT (14:39 UTC)
In effect from
Jun 12, 2008, 5:57 PM CDT
Expired
Jun 14, 2008, 9:13 PM CDT
In force
51 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

Counties Clay County, IA, O'Brien County, IA

The river

Written for the forecast point Ocheyedan River near Spencer (SPOI4). The gauge peaked at 8.79 ft at Jun 14, 2008, 12:00 AM CDT.

actionminormoderate681006/1206/1306/1406/1506/16
Action stage
7 ft
Minor stage
8 ft
Moderate stage
9.5 ft
Major stage
10.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06605000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFSD 121439
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
939 AM CDT THU JUN 12 2008

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...IOWA...

  BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET 
  OCHEYEDAN RIVER NEAR SPENCER 
  LITTLE SIOUX RIVER NEAR MILFORD 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

SDC099-131439-
/O.NEW.KFSD.FL.W.0032.080612T1439Z-080615T0000Z/
/SFLS2.1.ER.080612T1155Z.080612T1800Z.080614T0000Z.NO/
939 AM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* UNTIL SATURDAY EVENING.
* AT 07AM THURSDAY THE STAGE WAS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 12.1 FEET BY LATE THIS 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX 
  FALLS BEGINS TO FLOOD. 

$$

IAC041-141-131439-
/O.NEW.KFSD.FL.W.0033.080612T2257Z-080614T1420Z/
/SPOI4.1.ER.080612T2257Z.080613T0600Z.080613T1420Z.NO/
939 AM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OCHEYEDAN RIVER NEAR SPENCER.
* FROM THIS AFTERNOON TO SATURDAY MORNING.
* AT 08AM THURSDAY THE STAGE WAS 7.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 6 PM THURSDAY AND CREST NEAR 
  8.1 FEET BY FRIDAY JUNE 13. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY LATE FRIDAY.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS. 

$$

IAC059-131438-
/O.NEW.KFSD.FL.W.0034.080612T1439Z-000000T0000Z/
/MIFI4.1.ER.080612T0843Z.080612T1400Z.000000T0000Z.NO/
939 AM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 09AM THURSDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 12.0 FEET...MINOR FLOODING OF LOW LYING AGRICULTURAL
  LANDS BEGINS. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

BIG SIOUX RIVER
SFLS2    12.0   12.01 THU 7 AM    12.1  THU 1 PM

OCHEYEDAN RIVER
SPOI4     8.0    7.32 THU 9 AM    8.1  FRI 1 AM 

LITTLE SIOUX RIVER
MIFI4    12.0   12.20 THU 9 AM                     12.2  THU JUN 12
3 follow-up statements
000 
WGUS83 KFSD 131536
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1036 AM CDT FRI JUN 13 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...

  JAMES RIVER NEAR SCOTLAND 
  BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET 
  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  OCHEYEDAN RIVER NEAR SPENCER 
  LITTLE SIOUX RIVER AT CHEROKEE 
  VERMILLION RIVER NEAR WAKONDA
  LITTLE SIOUX RIVER NEAR MILFORD
  LITTLE SIOUX RIVER AT SPENCER
  LITTLE SIOUX RIVER AT LINN GROVE
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
RUNOFF FROM RECENT HEAVY RAINFALL THE PAST SEVERAL DAYS HAS PRODUCED
FLOODING ON SOME RIVER SYSTEMS. 

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

SDC067-135-141536-
/O.EXT.KFSD.FL.W.0021.000000T0000Z-080616T0600Z/
/SCOS2.3.ER.080606T1254Z.080608T0700Z.080615T0600Z.NO/
1036 AM CDT FRI JUN 13 2008

...FLOOD WARNING EXTENDED UNTIL 1 AM MONDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* UNTIL LATE SUNDAY NIGHT.
* AT 09AM FRIDAY THE STAGE WAS 14.5 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY 
  SUNDAY JUNE 15.
* AT STAGES NEAR 14.0 FEET...APPROXIMATELY 4400 ACRES OF FARM LAND 
  ARE FLOODED BETWEEN MITCHELL AND YANKTON. 

$$

SDC027-125-141536-
/O.CON.KFSD.FL.W.0016.000000T0000Z-080615T0120Z/
/WKAS2.2.ER.080605T2050Z.080610T2230Z.080614T0120Z.NR/
1036 AM CDT FRI JUN 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR WAKONDA.
* UNTIL SATURDAY EVENING.
* AT 09PM WEDNESDAY THE STAGE WAS 16.6 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY 
  SATURDAY JUNE 14. 
* AT STAGES NEAR 15.0 FEET...HIGHWAY 19 SOUTH OF CENTERVILLE COULD 
  START FLOODING IF THE LEVEES FAIL. 

$$

IAC041-141-141536-
/O.EXT.KFSD.FL.W.0033.000000T0000Z-000000T0000Z/
/SPOI4.2.ER.000000T0000Z.080613T1500Z.000000T0000Z.NO/
1036 AM CDT FRI JUN 13 2008

...FLOOD WARNING UNTIL FURTHER NOTICE... 
THE FLOOD WARNING CONTINUES FOR
  THE OCHEYEDAN RIVER NEAR SPENCER.
* UNTIL FURTHER NOTICE.
* AT 08AM FRIDAY THE STAGE WAS 8.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 9.0 
  FEET BY SATURDAY JUNE 14. THE RIVER WILL THEN BEGIN A SLOW
  FALL. 
* AT STAGES NEAR 9.0 FEET...PASTURE AND OTHER FARM LAND FLOOD. 

$$

SDC099-141535-
/O.EXT.KFSD.FL.W.0032.000000T0000Z-080615T0600Z/
/SFLS2.1.ER.080612T1155Z.080613T1215Z.080614T0600Z.NO/
1036 AM CDT FRI JUN 13 2008

...FLOOD WARNING EXTENDED UNTIL 1 AM SUNDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* UNTIL LATE SATURDAY NIGHT.
* AT 09AM FRIDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY 
  SATURDAY JUNE 14.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX 
  FALLS BEGINS TO FLOOD. 

$$

IAC167-SDC083-127-141535-
/O.EXT.KFSD.FL.W.0019.000000T0000Z-080617T0448Z/
/HAWI4.1.ER.080606T1315Z.080608T2245Z.080616T0448Z.NO/
1036 AM CDT FRI JUN 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL MONDAY EVENING.
* AT 07AM FRIDAY THE STAGE WAS ESTIMATED AT 15.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 16.6 FEET BY SUNDAY JUNE 15. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY JUNE 16. 
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
  SOUTH DAKOTA SIDE OF THE RIVER. 

$$

IAC149-SDC127-141535-
/O.EXT.KFSD.FL.W.0020.000000T0000Z-080617T2200Z/
/AKRI4.3.ER.080606T1737Z.080609T0230Z.080616T2200Z.NO/
1036 AM CDT FRI JUN 13 2008

...FLOOD WARNING EXTENDED UNTIL 5 PM TUESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* UNTIL TUESDAY AFTERNOON.
* AT 09AM FRIDAY THE STAGE WAS 16.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 17.6 FEET BY SUNDAY JUNE 15. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY JUNE 17. 
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE 
  FLOODED. 

$$

IAC059-141535-
/O.CON.KFSD.FL.W.0034.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.080612T0843Z.080613T1235Z.000000T0000Z.NO/
1036 AM CDT FRI JUN 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 07AM FRIDAY THE STAGE WAS 12.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 12.0 FEET...MINOR FLOODING OF LOW LYING AGRICULTURAL
  LANDS BEGINS. 

$$

IAC041-059-141535-
/O.CON.KFSD.FL.W.0029.000000T0000Z-000000T0000Z/
/SPWI4.1.ER.000000T0000Z.080613T1800Z.000000T0000Z.NO/
1036 AM CDT FRI JUN 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL FURTHER NOTICE.
* AT 09AM FRIDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER IS CRESTING. 
* AT STAGES NEAR 12.0 FEET...RURAL AREAS AND CITY PARKS BEGIN
  FLOODING.  

$$

IAC021-141535-
/O.CON.KFSD.FL.W.0014.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.080531T1003Z.080615T1800Z.000000T0000Z.NO/
1036 AM CDT FRI JUN 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FURTHER NOTICE.
* AT 09AM FRIDAY THE STAGE WAS 18.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 19.4 FEET BY MONDAY JUNE 16 
  THEN BEGIN FALLING.
* AT STAGES NEAR 20.0 FEET...MAJOR FLOODING OF AGRICULTURAL LAND
  BEGINS ALONG THIS ENTIRE STRETCH OF THE RIVER. 

$$

IAC035-141535-
/O.EXT.KFSD.FL.W.0031.000000T0000Z-080617T1200Z/
/CHKI4.1.ER.080612T0715Z.080613T1315Z.080616T1200Z.NO/
1036 AM CDT FRI JUN 13 2008

...FLOOD WARNING EXTENDED UNTIL 7 AM TUESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT CHEROKEE.
* UNTIL TUESDAY MORNING.
* AT 08AM FRIDAY THE STAGE WAS 18.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY JUNE
  12.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY JUNE 17. 
* AT STAGES NEAR 18.0 FEET...CHEROKEE CITY PARK BEGINS TO FLOOD ON 
  THE SOUTH BANK OF THE RIVER. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE   TIME      CREST  TIME

JAMES RIVER
SCOS2    13.0   14.50 FRI 9 AM    SLOW FALL        18.0  SUN JUN 08

VERMILLION RIVER
WKAS2    14.0   16.64 WED 9 PM    CONT TO FALL     17.0  TUE JUN 10

OCHEYEDAN RIVER
SPOI4    8.0     8.51 FRI 9 AM    9.0 SAT JUN 14    8.5  FRI JUN 13

BIG SIOUX RIVER
SFLS2    12.0   12.11 FRI 9 AM    12.1 FRI 1 PM     12.1  FRI JUN 13
HAWI4    15.0  E15.60 FRI 7 AM    16.6 SUN 12 AM    19.3  SAT JUN 07
AKRI4    16.0   16.76 FRI 9 AM    17.6 SUN 7 AM     20.2  SUN JUN 08

LITTLE SIOUX RIVER
MIFI4    12.0   12.40 FRI 8 AM                      12.4  FRI JUN 13
SPWI4    10.0   12.13 FRI 9 AM    CRESTING          12.4  THU JUN 12
LNNI4    18.0   18.73 FRI 9 AM    19.4 MON 7 AM     18.9  FRI JUN 13
CHKI4    17.0   18.10 FRI 8 AM    SLOW FALL         15.9  MON JUN 09
000 
WGUS83 KFSD 141607
FLSFSD

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD...CORRECTED
1030 AM CDT SAT JUN 14 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...

  FLOYD RIVER AT ALTON 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...

  JAMES RIVER NEAR SCOTLAND 
  VERMILLION RIVER NEAR WAKONDA 
  BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET 
  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  LITTLE SIOUX RIVER AT CHEROKEE
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA..

  OCHEYEDAN RIVER NEAR SPENCER
  LITTLE SIOUX RIVER NEAR MILFORD
  LITTLE SIOUX RIVER AT SPENCER
  LITTLE SIOUX RIVER AT LINN GROVE
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
RUNOFF FROM RECENT HEAVY RAINFALL CONTINUES TO PRODUCE FLOODING ON 
SOME RIVER SYSTEMS.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

SDC067-135-151530-
/O.EXT.KFSD.FL.W.0021.000000T0000Z-080616T0900Z/
/SCOS2.3.ER.080606T1254Z.080608T0700Z.080615T0900Z.NO/
1030 AM CDT SAT JUN 14 2008

...FLOOD WARNING EXTENDED UNTIL 4 AM MONDAY...
 
THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* UNTIL LATE SUNDAY NIGHT.
* AT 09AM SATURDAY THE STAGE WAS 13.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY JUNE 16.
* AT STAGES NEAR 14.0 FEET...APPROXIMATELY 4400 ACRES OF FARM LAND 
ARE FLOODED BETWEEN MITCHELL AND YANKTON. 


$$

SDC027-125-150123-
/O.EXT.KFSD.FL.W.0016.000000T0000Z-080615T0123Z/
/WKAS2.2.ER.080605T2050Z.080610T2230Z.080614T0123Z.NR/
1030 AM CDT SAT JUN 14 2008

...FLOOD WARNING EXTENDED UNTIL 8 PM SATURDAY...
 
THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR WAKONDA.
* UNTIL THIS EVENING.
* AT 07PM FRIDAY THE STAGE WAS 14.2 (ESTIMATED) FEET.
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY JUNE 14.

$$

SDC099-151530-
/O.EXT.KFSD.FL.W.0032.000000T0000Z-080616T0000Z/
/SFLS2.1.ER.080612T1155Z.080613T1215Z.080615T0000Z.NO/
1030 AM CDT SAT JUN 14 2008

...FLOOD WARNING EXTENDED UNTIL 7 AM SUNDAY...
 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* UNTIL SUNDAY MORNING.
* AT 06AM SATURDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY JUNE 15.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX 
FALLS BEGINS TO FLOOD. 


$$

IAC167-SDC083-127-151530-
/O.EXT.KFSD.FL.W.0019.000000T0000Z-080617T1030Z/
/HAWI4.1.ER.080606T1315Z.080608T2245Z.080616T1030Z.NO/
1030 AM CDT SAT JUN 14 2008

...FLOOD WARNING EXTENDED UNTIL 7 AM MONDAY...
 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL MONDAY MORNING.
* AT 07AM SATURDAY THE STAGE WAS 16.0 (ESTIMATED) FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 16.2 FEET BY SUNDAY JUNE 15. 
  THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY JUNE 16.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
SOUTH DAKOTA SIDE OF THE RIVER. 


$$

IAC149-SDC127-151529-
/O.EXT.KFSD.FL.W.0020.000000T0000Z-080618T0200Z/
/AKRI4.3.ER.080606T1737Z.080609T0230Z.080617T0200Z.NO/
1030 AM CDT SAT JUN 14 2008

...FLOOD WARNING EXTENDED UNTIL 1 AM TUESDAY...
 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* UNTIL TUESDAY MORNING.
* AT 08AM SATURDAY THE STAGE WAS 16.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 17.5 FEET BY SUNDAY JUNE 15. 
  THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY JUNE 17.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE 
FLOODED. 


$$

IAC041-141-151529-
/O.CON.KFSD.FL.W.0033.000000T0000Z-000000T0000Z/
/SPOI4.1.ER.000000T0000Z.080614T0530Z.000000T0000Z.NO/
1030 AM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE OCHEYEDAN RIVER NEAR SPENCER.
* UNTIL FURTHER NOTICE.
* AT 08AM SATURDAY THE STAGE WAS 8.6 FEET.
* MINOR FLOODING IS OCCURRING AND MSG FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS. 


$$

IAC059-151529-
/O.CON.KFSD.FL.W.0034.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.080612T0843Z.080613T2000Z.000000T0000Z.NO/
1030 AM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 06AM SATURDAY THE STAGE WAS 12.4 FEET.
* MINOR FLOODING IS OCCURRING AND MSG FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 12.0 FEET...MINOR FLOODING OF LOW LYING AGRICULTURAL
LANDS BEGINS. 


$$

IAC041-059-151529-
/O.CON.KFSD.FL.W.0029.000000T0000Z-000000T0000Z/
/SPWI4.1.ER.000000T0000Z.080613T1800Z.000000T0000Z.NO/
1030 AM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL FURTHER NOTICE.
* AT 08 AM SATURDAY THE STAGE WAS 12.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 12.0 FEET 
  BY 7 AM SUNDAY.


$$

IAC021-151529-
/O.CON.KFSD.FL.W.0014.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.080531T1003Z.080614T1300Z.000000T0000Z.NO/
1030 AM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FURTHER NOTICE.
* AT 08AM SATURDAY THE STAGE WAS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 19.1 FEET BY SUNDAY JUNE 15 
  THEN BEGIN FALLING.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
FLOODED. 


$$

IAC035-151529-
/O.EXT.KFSD.FL.W.0031.000000T0000Z-080617T0000Z/
/CHKI4.1.ER.080612T0715Z.080614T0000Z.080616T0000Z.NO/
1030 AM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT CHEROKEE.
* UNTIL MONDAY EVENING.
* AT 07AM SATURDAY THE STAGE WAS 17.8 (ESTIMATED) FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY JUNE 16.
* AT STAGES NEAR 18.0 FEET...CHEROKEE CITY PARK BEGINS TO FLOOD ON 
THE SOUTH BANK OF THE RIVER. 


$$

IAC167-141600-
/O.CAN.KFSD.FL.W.0035.000000T0000Z-080614T1800Z/
/ALTI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1030 AM CDT SAT JUN 14 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE FLOYD RIVER AT ALTON.
* AT 09AM SATURDAY THE STAGE WAS 11.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 12.0 FEET.  THE 
  RIVER WILL FALL TO 8.8 FEET BY 7 AM SUNDAY.


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

JAMES RIVER
SCOS2    13.0   13.73 SAT 9 AM     SLOW FALL        18.0  SUN JUN 08

VERMILLION RIVER
WKAS2    14.0   E14.20 FRI 7 PM    CONT TO FALL     17.0  TUE JUN 10

BIG SIOUX RIVER
SFLS2    12.0   12.08 SAT 7 AM     SLOW FALL        12.1  FRI JUN 13
HAWI4    15.0   E16.00 SAT 7 AM    16.1  SAT 1 PM   19.3  SAT JUN 07
AKRI4    16.0   16.94 SAT 8 AM     17.3  SUN 1 AM   20.2  SUN JUN 08

OCHEYEDAN RIVER
SPOI4    8.0   8.59 SAT 9 AM       CONT TO FALL     8.7  SAT JUN 14

LITTLE SIOUX RIVER
MIFI4    12.0   12.40 SAT 7 AM                      12.4  FRI JUN 13 
SPWI4    10.0   12.6  SAT 8 AM     SLOW FALL        12.6  SAT JUN 14 
LNNI4    18.0   18.95 SAT 8 AM     19.0  SUN 1 AM   19.1  SAT JUN 14 
CHKI4    17.0   E17.80 SAT 7 AM    SLOW FALL        18.2  FRI JUN 13

FLOYD RIVER
ALTI4    12.0   11.14 SAT 9 AM    10.6  SAT 1 PM    12.1  FRI JUN 13
000 
WGUS83 KFSD 150213
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
913 PM CDT SAT JUN 14 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...

  OCHEYEDAN RIVER NEAR SPENCER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC041-141-150243-
/O.CAN.KFSD.FL.W.0033.000000T0000Z-080615T0213Z/
/SPOI4.1.ER.000000T0000Z.080614T0530Z.080614T2230Z.NO/
913 PM CDT SAT JUN 14 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE OCHEYEDAN RIVER NEAR SPENCER.
* AT 8 PM SATURDAY THE STAGE WAS 7.7 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE   TIME      CREST  TIME

OCHEYEDAN RIVER
SPOI4     8.0   7.74   SAT 9 PM              M      8.7   SAT JUN 14

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 12, 3:30 AM CDT, 6 hours 9 minutes earlier.

Area forecast discussion, Jun 12, 3:30 AM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 AM CDT THU JUN 12 2008

.DISCUSSION...
SPOTTY RW STILL PERSISTING OVR NW IA. WL NEED TO KEEP SMALL CHC
THERE ERLY THIS MORNING UNTIL SYS PULLS AWAY.

UPPER LOW WL CONT TO DRIFT EWD ALONG THE CANADIAN BORDER THE NEXT
FEW DAYS. COLD AIR ALOFT WL CREATE SOME INSTABIL DURING THE LATE
AFTN AND ERLY EVE HOURS ACRS THE CWA TODAY AND ACRS THE N ON FRI.
UNSUALLY COLD IN THE MID LEVELS THIS TIME OF YEAR AND WITH DECENT
HEATING SHUD BE ABLE TO POP SPOTTY GENLY BETWEEN 20Z-02Z BOTH TODAY
AND FRI. MAY SEE PEA SIZE HAIL. INVERTED V SOUNDINGS WUD SUGGEST
GUSTY WINDS ALSO WITH ANY TRW THAT DEVELOPS. WITH LOSS OF DAYTIME
HEATING...CONVECTION WL END QUICKLY. OTHERWISE WUD EXPECT MOSUNNY
SKIES THRU EARLY AFTN BEFORE CU DEVELOPS. TEMPS WL BE CLOSE TO
NORMAL...ALTHO COOLER THAN NRM ACRS THE W TODAY INTO FRI. SAT SHUD
BE A WARM DAY ACRS THE CWA ALONG WITH PLENTY OF SUNSHINE. WEAK CDFNT
WL DROP S ACRS THE CWA ON SUN AND CUD TRIGGER A FEW TRW. NOT
EXPECTING ANYTHING WIDESPREAD OR ANY HEAVY RAINS.

SLIGHTLY COOLER AIR WL SPREAD INTO NRN CWA ON SUN AND ACRS REST OF
CWA SUN NITE.

LOOKS LIKE ACTIVE WX PATTERN FINALLY ENDING AND SHUD SEE GENLY QUIET
WX THE NEXT 7 DAYS WITH ONLY ISOLD TRW AT BEST. ALSO TEMPS SHUD BE
CLOSE TO NORM THRU MOST OF NEXT WEEK.

&&

.AVIATION...
VFR WITH ISOLD AFTN TRW.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jun 12, 3:48 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
348 AM CDT THU JUN 12 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
348 AM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SPOTTY THUNDERSTORMS MAY DEVELOP ACROSS THE AREA THIS AFTERNOON
INTO EARLY EVENING. PEA SIZE HAIL AND WIND GUSTS TO 40 MPH WILL
BE POSSIBLE.

FLOODING...
MINOR TO MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE
VERMILLION...JAMES...LITTLE SIOUX...AND LOWER BIG SIOUX RIVERS
DURING THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS WILL DEVELOP FRIDAY AFTERNOON AND
EVENING...MAINLY NORTH OF INTERSTATE 90. THESE STORMS WILL NOT BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 12, 9:24 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
924 AM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      STORM LAKE              42.65N 95.20W
06/11/2008                   BUENA VISTA        IA   EMERGENCY MNGR

            STREET FLOODING STARTED AT 730 PM AND IMPROVED AROUND 930
            PM WITH SOME CARS STALLING IN THE WATER

&&

RRYRHOLM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:02 PM CDTTornado WarningFSDDickinson28 min
Jun 11, 7:15 PM CDTTornado WarningFSDBuena Vista30 min
Jun 11, 7:20 PM CDTTornado WarningFSDClay25 min
Jun 11, 8:00 PM CDTTornado WarningFSDBuena Vista, Ida35 min
Jun 11, 8:49 PM CDTSevere Thunderstorm WarningFSDWoodbury26 min
Jun 11, 11:08 PM CDTRiver Flood WarningFSDCherokee5 days
Jun 12, 9:39 AM CDTRiver Flood WarningFSDDickinson4 days

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.